Steroid dermatitis resembling rosacea: a clinical evaluation of 75 patients.
ISRN Dermatol. 2013;2013:491376
Authors: Hameed AF
Abstract
Background. The use of topical steroids on the skin of the face should be carefully evaluated by the dermatologist; however, its misuse still occurs producing dermatological problem resembling rosacea. Objectives. To report the different clinical manifestations of steroid dermatitis resembling rosacea and to discover causes behind abusing topical steroids on the face. Methods. In this prospective observational study, 75 patients with steroid dermatitis resembling rosacea who had history of topical steroid use on their faces for at least 1-3 months were evaluated at the Department of Dermatology, Baghdad Teaching Hospital, between August 2010 and December 2012. Results. The majority of patients were young women who used a combinations of potent and very potent topical steroid for average period of 0.25-10 years. Facial redness and hotness, telangiectasia, and rebound phenomenon with papulopustular eruption were the main clinical presentations. The most common causes of using topical steroid on the face were pigmentary problems and acne through recommendations from nonmedical personnel. Conclusion. Topical steroid should not be used on the face unless it is under strict dermatological supervision.

PMID: 23691345 [PubMed]


More...